Alert archive / New York / Gale Warnings in 2009
Gale Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this gale warning at Jan 13, 2009, 4:06 AM EST. It took effect at Jan 13, 2009, 11:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 4:06 AM EST (09:06 UTC)
- In effect from
- Jan 13, 2009, 11:00 AM EST
- Expired
- Jan 13, 2009, 11:53 PM EST
- In force
- 13 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
710 WHUS71 KBUF 130906 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EST TUE JAN 13 2009 LEZ020-131015- /O.CAN.KBUF.GL.A.0001.090113T1500Z-090114T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 406 AM EST TUE JAN 13 2009 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WATCH. $$ LEZ040-041-131715- /O.UPG.KBUF.GL.A.0001.090113T1500Z-090114T0300Z/ /O.NEW.KBUF.GL.W.0002.090113T1600Z-090113T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 406 AM EST TUE JAN 13 2009 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ERIE LATE THIS MORNING THROUGH THIS AFTERNOON IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>045-062>065-131715- /O.UPG.KBUF.GL.A.0001.090113T1500Z-090114T0300Z/ /O.NEW.KBUF.GL.W.0002.090113T1800Z-090114T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 406 AM EST TUE JAN 13 2009 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ONTARIO THIS AFTERNOON AND THIS EVENING IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
684 WHUS71 KBUF 131459 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 AM EST TUE JAN 13 2009 LEZ040-041-132300- /O.CON.KBUF.GL.W.0002.090113T1600Z-090113T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 959 AM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ERIE LATE THIS AFTERNOON AND EARLY THIS EVENING IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>045-062>065-132300- /O.CON.KBUF.GL.W.0002.090113T1800Z-090114T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 AM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ONTARIO LATER THIS AFTERNOON AND THIS EVENING IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
387 WHUS71 KBUF 132046 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EST TUE JAN 13 2009 LEZ040-041-132300- /O.CON.KBUF.GL.W.0002.000000T0000Z-090113T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 346 PM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ERIE LATE THIS AFTERNOON AND EARLY THIS EVENING IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042>045-062>065-140500- /O.CON.KBUF.GL.W.0002.000000T0000Z-090114T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 346 PM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ONTARIO LATER THIS AFTERNOON AND THIS EVENING IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
205 WHUS71 KBUF 140312 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1012 PM EST TUE JAN 13 2009 LOZ042>045-062>065-140500- /O.CON.KBUF.GL.W.0002.000000T0000Z-090114T0500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1012 PM EST TUE JAN 13 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. WIND GUSTS TO GALE FORCE ARE LIKELY ON LAKE ONTARIO LATER THIS AFTERNOON AND THIS EVENING IN THE WAKE OF A SHARP COLD FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ040-041-140800- /O.NEW.KBUF.SC.Y.0005.090114T0312Z-090114T0800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1012 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST WEDNESDAY. WESTERLY WINDS OF 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS BY DAYBREAK. THIS WILL PRODUCE WAVES OF 3 TO 5 FEET WHICH WILL SUBSIDE TO 2 TO 4 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
473 WHUS71 KBUF 140453 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1153 PM EST TUE JAN 13 2009 LOZ042>045-141200- /O.CAN.KBUF.GL.W.0002.000000T0000Z-090114T0500Z/ /O.EXB.KBUF.SC.Y.0005.000000T0000Z-090114T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1153 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. WESTERLY WINDS OF 20 TO 30 KNOTS WILL SUBSIDE TO 10 TO 20 KNOTS BY DAYBREAK. WAVES OF 4 TO 7 FEET WILL LOWER AS A RESULT...AND ARE EXPECTED TO DROP BELOW SMALL CRAFT ADVISORY CRITERIA BY SHORTLY AFTER DAYBREAK WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-140600- /O.CAN.KBUF.GL.W.0002.000000T0000Z-090114T0500Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1153 PM EST TUE JAN 13 2009 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE WARNING. WINDS HAVE DROPPED BELOW MINIMAL GALE WARNING CRITERIA. $$ LEZ040-041-140800- /O.CON.KBUF.SC.Y.0005.000000T0000Z-090114T0800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1153 PM EST TUE JAN 13 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST WEDNESDAY. WESTERLY WINDS OF 15 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS BY DAYBREAK. THIS WILL PRODUCE WAVES OF 3 TO 5 FEET WHICH WILL SUBSIDE TO 2 TO 4 FEET BY DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Jan 13, 3:54 AM EST, 12 minutes earlier.
Area forecast discussion, Jan 13, 3:54 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EST TUE JAN 13 2009
.SYNOPSIS...
DEEP MIDWINTER CONDITIONS WILL BE THE RULE ACROSS WESTERN AND
CENTRAL NEW YORK THIS WEEK WITH PERIODIC SNOW AND VERY COLD
TEMPERATURES. THE FIRST FEATURE WILL BE A BURST OF SNOW AND GUSTY
WINDS TODAY...AS A STRONG COLD FRONT MOVES ACROSS THE REGION.
ANOTHER MORE WIDESPREAD SNOWFALL IS EXPECTED WEDNESDAY NIGHT INTO
THURSDAY...AS LOW PRESSURE PASSES BY TO OUR SOUTH. ARCTIC AIR WILL
FOLLOW FOR THURSDAY AND FRIDAY...BEFORE SOME MODERATION WORKS INTO
THE REGION NEXT WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
WINTER WEATHER ADVISORIES FOR SNOW AND BLOWING SNOW REMAIN IN EFFECT
FOR THE TIMES OUTLINED BELOW.
THE LATEST SURFACE MAP SHOWS THE SURFACE LOW CENTERED JUST EAST OF
LAKE MICHIGAN EARLY THIS MORNING. THE GFS AND NAM TRACK THE LOW JUST
NORTH OF LAKE ONTARIO THIS AFTERNOON BEFORE LIFTING IT OUR TOWARD
NEWFOUNDLAND TONIGHT. THE ARCTIC COLD FRONT THAT TRAILS SOUTH OF THE
LOW IS FORECAST TO MOVE EAST ACROSS OUR CWA GENERALLY BETWEEN 18Z
AND 00Z TODAY. A GENERAL AREA OF MAINLY LIGHT SNOW THAT IS
DEVELOPING AHEAD OF THE FRONT WILL REACH OUR FAR WESTERN COUNTIES
TOWARD DAYBREAK...THEN SPREAD ACROSS THE REST OF THE AREA LATER THIS
MORNING.
EXPECT THE STEADIEST SNOWFALL WITH THIS SYSTEM TO REMAIN NORTHWEST
OF OUR CWA IN THE DEFORMATION ZONE NORTHWEST OF THE LOW...BUT A
QUICK BURST OF SNOW IS POSSIBLE WITH THE FRONTAL PASSAGE. THE LIGHT
SNOW WILL BE ACCOMPANIED BY INCREASING SOUTHERLY WINDS AHEAD OF THE
FRONT THIS MORNING...BUT THE STRONGEST WINDS WILL DEVELOP BEHIND THE
FRONT DURING THE AFTERNOON WHEN STRONG COLD AIR ADVECTION RESULTS IN
THE DOWNWARD TRANSFER OF HIGHER WINDS ALOFT. THIS IS REFLECTED IN
THE NAM BUFKIT PROFILES WHICH SHOW ABOUT A 10 MB PRESSURE RISE FROM
18Z TO 00Z AT KBUF. THE COMBINATION OF SNOW AND WINDS GUSTS OF 35 TO
40 MPH WILL RESULT IN FREQUENT WHITEOUT CONDITIONS...ESPECIALLY
DURING THE AFTERNOON.
AREA TEMPERATURES WILL GENERALLY RANGE FROM THE UPPER 20S TO THE
LOWER 30S AHEAD OF THE APPROACHING COLD FRONT...THEN FALL THROUGH
THE 20S DURING THE AFTERNOON.
MOISTURE WRAPPING AROUND THE DEPARTING LOW WILL LIKELY KEEP SNOW
SHOWERS GOING THROUGH THE EARLY EVENING...THEN THE SYNOPTIC SNOW
WILL TAPER OFF QUICKLY AFTER 00Z.
TONIGHT...850 MB TEMPERATURES ARE FORECAST TO DIP TO ABOUT -21C AS
THE ARCTIC AIR DEEPENS BEHIND THE DEPARTING COLD FRONT. REGARDING
THE POTENTIAL FOR LAKE EFFECT SNOW...IT WILL CERTAINLY BE COLD
ENOUGH...BUT MUCH DRIER AIR ADVECTING ACROSS THE LOWER LAKES WILL BE
A MAIN IMPEDIMENT TO THE DEVELOPMENT OF WELL ORGANIZED LAKE BANDS.
THE NAM 925MB WIND AND OMEGA FIELDS SUGGEST A POSSIBLE CONNECTION TO
LAKE HURON IN THE BRISK NORTHWEST FLOW. IF THIS DOES COME TO
FRUITION...ADVISORY TYPE ACCUMULATIONS MAY BE REALIZED ALONG THE
CHAUTAUQUA RIDGE IN THE BRISK NORTHWEST FLOW. FOR NOW...WILL
INDICATE 2 TO 4 INCHES SOUTHEAST OF LAKE ERIE. WILL MAINTAIN CHANCE
POPS ACROSS THE REST OF THE AREA DUE TO LIMITED LAKE EFFECT
SOUTHEAST OF LAKE ONTARIO.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
LIMITED LAKE EFFECT SHOULD BE ONGOING SOUTHEAST OF BOTH LAKES AT
THE START OF THE PERIOD...WITH 850 MB TEMPERATURES DOWN TO
BETWEEN MINUS 20C AND MINUS 22C. VERY DRY AIR CROSSING THE LAKES
DUE TO BUILDING RIDGE SHOULD HOLD ACCUMULATIONS DOWN BELOW
ADVISORY CRITERIA...ALTHOUGH SNOW RATIOS WILL LIKELY BE GREATER
THAN 25:1. THE LAKE EFFECT WILL GET DISRUPTED COMPLETELY AS SHEAR
INCREASES AHEAD OF APPROACHING CLIPPER SYSTEM. THIS SYSTEM LOOKS
TO BE WORKING THROUGH THE OHIO VALLEY LATE WEDNESDAY...CROSSING TO
OUR SOUTH ACROSS SOUTH CENTRAL PENNSYLVANIA WEDNESDAY NIGHT...
REACHING THE EAST COAST THURSDAY MORNING. TRACK OF THE LOW IS A
LITTLE FARTHER TO THE SOUTH THAN PREVIOUS RUNS AND PASSES OFF
FAIRLY QUICKLY,. THIS SHOULD LIMIT AMOUNTS GENERALLY TO 2 TO 4
INCHES...ALTHOUGH SOME LAKE ENHANCEMENT ESPECIALLY SOUTH OF
BUFFALO COULD BRING HIGHER TOTALS.
THE COLDEST AIR SO FAR THIS WINTER SEASON STARTS TO SETTLE DOWN
ACROSS THE AREA DURING THIS PERIOD WITH TEMPERATURES LIKELY TO BE
SOME 15 TO 25 DEGREES COLDER THAN NORMAL...WHICH IS RATHER
IMPRESSIVE CONSIDERING WE ARE NEARING THE CLIMATOLOGICALLY COLDEST
TIME OF YEAR. THEREFORE...RECORD LOWS DURING THIS PERIOD ARE QUITE
LOW AND WILL BE TOUGH TO BREAK. WE MAY HAVE A BETTER CHANCE TO BREAK
A FEW RECORD LOW MAXIMUMS DURING THIS PERIOD. WINDS MAY PICK UP
ENOUGH THURSDAY TO CAUSE WIND CHILL VALUES TO FALL INTO THE ADVISORY
RANGE FOR MOST LOCATIONS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
COLDEST AIR CRESTS OVER THE EASTERN LAKES ON FRIDAY...BUT GFS
SUGGESTING YET ANOTHER SHORT WAVE DROPPING BACK DOWN ACROSS THE
REGION LATER THURS NT AND FRI MORNING WHICH WOULD INCREASE THE
THREAT OF SNOW SHOWERS BUT LIMIT THE POTENTIAL OF RECORD
COLD...KEEPING US CLOSE TO OR A BIT ABOVE ZERO. WILL STILL GO WITH
NEAR -10 E OF LK ONTARIO WHERE CLEAR SKIES MAY PERSIST LONGER INTO
THE NIGHT. 12Z ECMWF...JUST IN...DOES NOT SHOW THE THURS NT/FRI AM
SHORT WAVE...SO WOULD FAVOR KEEPING CLEARER SKIES AND LGT WINDS ALL
NIGHT. IF THIS COME TO PASS...FRI MORNING WILL SEE SOME FRIGID
READINGS WITH RADIATIONAL COOLING SENDING TEMPS WELL BELOW ZERO.
RIDGE OF HIGH PRESSURE SETTLES TO OUR SOUTH FRI NT AND
SAT...ALLOWING A SW FLOW TO INCREASE OVER THE REGION...WITH SLIGHT
EASING OF THE COLD AS 850 MB TEMPS RISE BACK TO -12C OR SO. ONE MORE
REAL COLD NIGHT FRI NT...ESPECIALLY ACROSS SRN TIER WHERE THEY WILL
DECOUPLE...MAYBE WELL BELOW ZERO...BUT WINDS SHOULD ALLOW FOR STEADY
OR SLOWLY RISING TEMPS NEARER LAKES. VERY TOUGH TO TIME VARIOUS
TROFS AND SYSTEMS AS THEY WILL BE SPACED ABOUT EVERY 36 HRS AND ARE
DIFFERENT ON EACH MODEL. FOR NOW WILL GO WITH HPC GRAPHICS AND BRING
NEXT WEAK LOW ACROSS THE AREA SUNDAY MORNING WITH SLIGHTLY HIGHER
POPS. TEMPS SUN AND MON WILL STILL BE BELOW NORMAL...BUT ONLY
SLIGHTLY SO. ECMWF SHOWS A MORE PACIFIC FLOW BY MIDDLE OF NEXT
WEEK...GFS DOES NOT...STAY TUNED.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
SOUTHERLY FLOW IN ADVANCE OF LOW PRESSURE CENTERED OVER MICHIGAN WILL
CONTINUE TO PRODUCE VFR CIGS OVER MOST AREAS OVERNIGHT ALTHOUGH
SOME MVFR CIGS ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER. LOW
PRESSURE AND AN ACCOMPANYING STRONG COLD FRONT WILL MOVE ACROSS
THE REGION BEGINNING AROUND 18Z FOR WESTERN TAF SITES AND 22Z
EASTERN SITES. CONDITIONS WILL DROP TO IFR TO LIFR IN SNOW FOR A
FEW HOURS WITH THIS SYSTEM. GUSTY WEST WINDS FOLLOWING THE FRONT
WILL PRODUCE BLOWING SNOW WITH FREQUENT IFR CONDITIONS UNTIL 23Z
TO 02Z FROM WEST TO EAST. IMPROVEMENTS ARE EXPECTED TUESDAY NIGHT
ALTHOUGH LAKE EFFECT WILL DEVELOP SOUTHEAST OF THE LAKES AS COLDER
AIR BUILDS IN BEHIND THE FRONT.
LOW LEVEL WIND SHEAR WILL ALSO BE AN ISSUE PREFRONTAL AND WITH
FRONTAL PASSAGE.
WEDNESDAY...VFR. SOME IFR IN LAKE SNOW SOUTHEAST OF THE LAKES.
THURSDAY...IFR IN SNOW.
FRIDAY...VFR EXCEPT IFR IN LAKE SNOWS EAST OF THE LAKES.
SATURDAY...SOME MVFR IN SNOW SHOWERS...OTHERWISE VFR.
&&
.MARINE...
DEEPENING LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE UPPER LAKES
AND INTO ONTARIO AND QUEBEC TODAY...WITH A SHARP FRONT CROSSING THE
EASTERN LAKES DURING THE AFTERNOON. BRISK SOUTHERLIES WILL SHIFT
ABRUPTLY TO STRONG WEST TO NORTHWEST LATER IN THE DAY AND INTO THE
EVENING. GUSTS WILL EXCEED GALE FORCE FOR A PERIOD TUESDAY AFTERNOON
AND EVENING SO A GALE WARNING WILL BE ISSUED FOR BOTH LAKES.
WINDS WILL DIMINISH RAPIDLY LATE TUESDAY NIGHT AND EARLY WEDNESDAY
AS A RIDGE MOVES ACROSS THE AREA. ANOTHER LOW WILL PASS JUST TO THE
SOUTH ON WEDNESDAY NIGHT WITH WINDS BECOMING NORTHEAST AND THEN BACK
TO NORTHWEST AGAIN AS THE LOW PASSES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON FOR NYZ001>004-010>014-019>021-085.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 10 PM EST
THIS EVENING FOR NYZ005>008.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
AFTERNOON FOR LEZ040-041.
GALE WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST
TONIGHT FOR LOZ042>045-062>065.
&&
SYNOPSIS...TMA
NEAR TERM...TJP
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...SAGE/THOMAS
MARINE...TMAHazardous weather outlook, Jan 12, 3:27 PM EST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 327 PM EST MON JAN 12 2009 NYZ005-131030- NORTHERN CAYUGA- 327 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE MOVING EAST FROM THE CENTRAL GREAT LAKES WILL BRING A GENERAL SNOWFALL TO THE AREA TUESDAY. ANOTHER GENERAL SNOWFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE COLDEST AIR OF THE SEASON IS EXPECTED TO ARRIVE LATER THIS WEEK. THIS MAY BRING ADDITIONAL SNOW AND LAKE EFFECT SNOW...ALONG WITH DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>004-010-011-131030- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE- 327 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE MOVING EAST FROM THE CENTRAL GREAT LAKES WILL BRING A GENERAL SNOWFALL TO THE AREA TUESDAY. ANOTHER GENERAL SNOWFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE COLDEST AIR OF THE SEASON IS EXPECTED TO ARRIVE LATER THIS WEEK. THIS MAY BRING ADDITIONAL SNOW AND LAKE EFFECT SNOW...ALONG WITH DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-085-131030- WYOMING-LIVINGSTON-ONTARIO-SOUTHERN ERIE- 327 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE MOVING EAST FROM THE CENTRAL GREAT LAKES WILL BRING A GENERAL SNOWFALL TO THE AREA TUESDAY. ANOTHER GENERAL SNOWFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE COLDEST AIR OF THE SEASON IS EXPECTED TO ARRIVE LATER THIS WEEK. THIS MAY BRING ADDITIONAL SNOW AND LAKE EFFECT SNOW...ALONG WITH DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019>021-131030- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 327 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE MOVING EAST FROM THE CENTRAL GREAT LAKES WILL BRING A GENERAL SNOWFALL TO THE AREA TUESDAY. ANOTHER GENERAL SNOWFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE COLDEST AIR OF THE SEASON IS EXPECTED TO ARRIVE LATER THIS WEEK. THIS MAY BRING ADDITIONAL SNOW AND LAKE EFFECT SNOW...ALONG WITH DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-131030- OSWEGO-JEFFERSON-LEWIS- 327 PM EST MON JAN 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. LOW PRESSURE MOVING EAST FROM THE CENTRAL GREAT LAKES WILL BRING A GENERAL SNOWFALL TO THE AREA TUESDAY. ANOTHER GENERAL SNOWFALL IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY. THE COLDEST AIR OF THE SEASON IS EXPECTED TO ARRIVE LATER THIS WEEK. THIS MAY BRING ADDITIONAL SNOW AND LAKE EFFECT SNOW...ALONG WITH DANGEROUSLY COLD WIND CHILLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-131030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 327 PM EST MON JAN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-131030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 327 PM EST MON JAN 12 2009 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:42 PM EST | Lake Effect Snow Advisory | BUF | Cattaraugus, Chautauqua, Erie | 13 hr |
| Jan 13, 3:42 PM EST | Wind Chill Advisory | BUF | Jefferson, Lewis, Oswego | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.